View Full Version : Lamictal skin reaction/ rash in less than 24 hours!? How??


pearl
07-15-08, 09:33 PM
Hi,

I was just prescribed lamictal for depression/ anxiety that seemed to get worse after stopping my ADD stimulant over the summer. I took 25 mg for the first time yesterday, and about 12 hours later (seriously!) my skin started getting slightly itchy, red and bloctchy. Also, the upper side of my back behind my shoulder appeared to be breaking out (it looked a lot like mild achne), and I'm pretty sure that wasn't there before. I went to the ER around 4:30 AM, because I read that if you have any type of skin reaction whatsoever then you should get it checked out immediately. I was extremely embarrassed because I felt like such a hypochondriac. But the doctor agreed that my skin did look red and I was given 2 shots- one of benedryl and the other some type of steriod. I'm suppossed to keep taking benedryl tablets as well as another medication for the next 5 days to get it out of my system.

But I'm wondering, HOW IN THE WORLD is this even possible?!? I was searching through the posts on here, and I couldn't find one single person who experienced a reaction from lamictal within less than a day. Everyone seems to have taken at least days for anything to show up, if not weeks of months. And it was only 25 mg! (I'm also taking 150 mg of zoloft, but you don't think that could have made a difference, do you?) Psychosomatic reaction, maybe? I hope not...embarrassing.

Please let me know if you've had any similar experiences or if you have any ideas/ input. I'm just frustrated...I have not been having a good time with my prescriptions lately.

Thanks!

lis dexia
07-15-08, 09:42 PM
I found the ADD forums through crazymeds.us

They have a thread specific to the drug Lamictal:
http://www.crazymeds.us/CrazyTalk/index.php?showforum=10

The pinned topic at the top is regarding the rash.

Please take note, they are not a support group type of site. They discuss medications and side effects. I hope that somebody there can offer you some insight. Best of luck to you.

They are very informed about medications for the mind - actual users with real experiences.

pearl
07-15-08, 10:08 PM
Thanks for the link! I guess I'm not the only one who had a reaction so quickly!

quirkyscrawler
08-13-10, 04:15 PM
I'm sorry to hear that you got a reaction, but maybe it's best that you found out earlier rather than later, so that you can switch to another medication that works. Good luck!